Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 8, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 11, 2009, 4:02 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 4:02 AM EST (09:02 UTC)
- Expired
- Feb 11, 2009, 4:30 PM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
800 WHUS72 KKEY 110902 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 402 AM EST WED FEB 11 2009 GMZ052>054-072>075-111715- /O.CAN.KKEY.SW.Y.0005.000000T0000Z-090211T1000Z/ /O.NEW.KKEY.SC.Y.0008.090211T0902Z-090211T2200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 402 AM EST WED FEB 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY TODAY FOR OUR ATLANTIC WATERS FROM OCEAN REEF TO DRY TORTUGAS. THIS UPGRADES OUR PREVIOUS ADVISORY FOR HAZARDOUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS...AND/OR SEAS OF 7 FEET OR HIGHER...ARE EXPECTED. THESE WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ DFM
1 follow-up statement
560 WHUS72 KKEY 112123 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 430 PM EST WED FEB 11 2009 GMZ052-053-054-072-073-074-075-112145- /O.CAN.KKEY.SC.Y.0008.000000T0000Z-090211T2200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 430 PM EST WED FEB 11 2009 ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ATLANTIC WATERS TONIGHT UNTIL SEAS SUBSIDE BELOW 6 FEET. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 4:00 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 11, 4:00 AM EST, 2 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 400 AM EST WED FEB 11 2009 .DISCUSSION... .OBSERVATIONS... IT WAS ANOTHER PLEASANT NIGHT IN THE ISLANDS WITH TEMPERATURES RIGHT AROUND 70 DEGREES AT MOST REPORTING STATIONS. THE FULL MOON WAS IN AND OUT OF THE CLOUDS WHICH OCCASIONALLY PRODUCED BKN-OVC CEILINGS. WINDS WERE FROM THE SOUTHEAST AROUND 10 MPH ON LAND...AND AROUND 20 KNOTS ON THE REEF WITH HIGHER GUSTS. DESCENT PREDOMINATED ON OUR SOUNDING LAST EVENING. THIS CAN BE SEEN IN THE 24-HOUR TEMPERATURE CHANGE 850MB WHICH SHOWED WARMING. THIS WILL PROBABLY BE REVERSED LATER THIS MORNING ON TODAYS LAUNCH...SINCE CLOUDS HAD INCREASED SO MUCH ON SATELLITE OVERNIGHT AND EVAPORATION AT CLOUD-TOP PRODUCES COOLING. && .ANALYSIS... WE STILL ANALYZE THE LOCAL AXIS OF THE ATLANTIC RIDGE AS BEING IN THE NORTHERN THIRD OF FLORIDA. IN OTHER WORDS IT HAS NOT MOVED MUCH IN THE LAST 24 HOURS AND FOR THIS REASON OUR SENSIBLE WEATHER ALSO HAS CHANGED LITTLE EXCEPT FOR A FEW DEGREES OF WARMING. WE OBSERVE A FEW HIGHLY LOCAL PECULIARITIES IN OUR WIND FIELD SIMILAR TO LAST NIGHT. THAT IS...THE MAINLAND IS DECREASING THE SPEED AND DEFLECTING THE AIRFLOW. THIS EFFECT ALSO DEPENDS PARTLY ON THE RELATIVE TEMPERATURE OF THE SUBJACENT WATER SURFACE. THUS WE SEE SPEEDS AROUND 10 KNOTS AT LONG KEY IN FLORIDA BAY AND 21G25 KNOTS AT SOMBRERO KEY LIGHT ON THE REEF. && .FORECASTS... IT LOOKED GOOD YESTERDAY AND IT LOOKS GOOD TODAY -- THE ATLANTIC HIGH IS SET TO DISPLACE SOUTH IN RESPONSE TO LARGER-SCALE EVENTS ALONG THE MAIN STORM TRACK TO OUR NORTH. AS THE RIDGE AXIS MOVES SOUTH OUR WIND SPEEDS WILL DECREASE ACCORDING TO THE LAWS OF PHYSICS...BUT IT JUST HASNT HAPPENED YET. :) ONE THING NEW WITHIN OUR GUIDANCE PACKAGE IS A WIND SHIFT FOR THIS COMING WEEKEND. SINCE THE HIGH IS GOING TO DISPLACE...THE DOOR WILL BE OPEN TO A COOL FRONT SET TO MOVE PART WAY DOWN THE PENINSULA. THE NEW INTERPRETATION SUGGESTS THAT NORTH WINDS WILL BLEED THROUGH THIS FRONT STARTING SOMETIME SATURDAY EVEN THOUGH THE FRONT ITSELF WILL STALL SOMEWHERE TO OUR NORTH. THIS IS TYPICAL AND DEPENDS ON THE STRENGTH OF THE HIGH CELL BEHIND THE FRONT. CAN WE TRUST THE FRONT TO REMAIN TO OUR NORTH? THE EUROPEAN AND THE GFS DIFFER ON THIS POINT. IF THE FLOW ALOFT ALONG THE GULF COAST CONTINUES ZONAL OR NEARLY SO THEN THE FRONT WILL HAVE LITTLE PUSH BEHIND IT. ALL THIS MAINLY AFFECTS THE CLOUD COVER SATURDAY AND SUNDAY...BUT WE DO THINK TEMPERATURES WILL RECEDE BACK INTO THE 60S AND 70S AS YOU CAN SEE IN GRIDS AND TEXT. && .MARINE... WE HAVE CONTINUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC SIDE TODAY. A QUICKSCAT PASS AROUND 00Z SHOWED 25-30 KNOTS OFF KEY LARGO. THE CMAN PLATFORMS ALONG THE REEF SHOW 20G25 EVERY HOUR AS MENTIONED ABOVE. YET SOMEHOW THE FEW AVAILABLE SHIP REPORTS OFFER 2 TO 4 FOOT SEAS EVEN WELL OFFSHORE. THIS CONFUSES US -- WHY DO THEY NOT MATCH? SO FOR SAFETYS SAKE WE CONTINUE THE ADVISORY. CHECK BACK AFTER 1030 AM TO SEE THE LATEST INTERPRETATION AS WE HAVE A REGULARLY-SCHEDULED UPDATE AT THAT TIME. IT DOES SEEM TO US THAT YOU WILL FIND THE QUIETEST WATER ON THE BAY SIDE AND GULF SIDE TODAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY AT THE KEY WEST AND MARATHON ISLAND TERMINALS. AREAS OF STRATOCU WILL MOVE FROM THE FLORIDA STRAITS ACROSS THE KEYS FROM TIME TO TIME...PROVIDING PERIODIC VFR CIGS AROUND FL040. SURFACE WINDS WILL REMAIN FROM THE SOUTHEAST AROUND 10 KNOTS THROUGH EARLY THIS MORNING...THEN INCREASE TO 12 TO 15 KNOTS WITH OCCASIONAL HIGHER GUSTS. && .TEMPS AND POPS... KEY WEST 79 70 79 70 / 00 10 10 10 MARATHON 79 71 80 71 / 00 10 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY UNTIL 500 PM FOR THE ATLANTIC SIDE GMZ052-GMZ053-GMZ054-GMZ072-GMZ073-GMZ074-GMZ075. && PUBLIC/MARINE.........DFM AVIATION/NOWCASTS.....JACOBSON VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 10, 5:45 AM EST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 545 AM EST TUE FEB 10 2009 FLZ076>078-GMZ031>033-052>054-072>075-111045- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 545 AM EST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR ATLANTIC WATERS. EAST WINDS OF 20 KNOTS WITH HIGHER GUSTS AND SIGNIFICANT WAVE HEIGHTS OF 5 TO 7 FEET WILL BE LIKELY TODAY. THIS ADVISORY MAY BE DROPPED AT 500 PM AS WE EXPECT CONDITIONS SLOWLY TO IMPROVE WITH TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DFM
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.